Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Apr 12, 2008, 10:22 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2008, 10:22 PM EDT (02:22 UTC)
- Expired
- Apr 12, 2008, 11:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 12, 9:21 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 12, 9:21 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 921 PM EDT SAT APR 12 2008 .SYNOPSIS... LOW PRESSURE OVER NEW ENGLAND WILL DRAG A COLD SLOWLY ACROSS THE REGION AND OFFSHORE TONIGHT. THE SECOND PART OF THE SYSTEM, AN UPPER LOW, WILL MOVE FROM THE OHIO VALLEY THIS EVENING ACROSS THE FORECAST AREA SUNDAY NIGHT. A COOL NORTHERLY FLOW WILL FOLLOW AS HIGH PRESSURE BUILDS IN FROM THE WEST INTO MONDAY NIGHT. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE COLD FRONT HAS MOVED THROUGH ALL BUT THE EXTREME SOUTHEAST PART OF THE AREA BY 525 PM. SOME SHOWERS WERE STILL LINGERING AROUND THE FRONT WITH ISOLATED TSTMS, HOWEVER, THE PCPN AREA HAS BEEN DIMINISHING. THE FORECAST HAS BEEN UPDATED TO REFLECT THE IMPROVED CONDITIONS. ANY MENTION OF PCPN HAS BEEN DROPPED EXPECT SE ZONES WHERE SLIGHT CHC POPS WERE CONTINUE. OTHERWISE...THE UPPER LOW WILL BE MOVING EAST OVERNIGHT AND SKIES WILL BE PARTLY CLOUDY DUE TO THE CYCLONIC FLOW ALOFT. TEMPERATURES BY MORNING WILL FEEL MUCH COLDER AS THEY DROP INTO THE 30S NORTH AND 40S DOWN SOUTH. WINDS LIKELY DROP OFF WITH AND BEHIND THE FRONT OVERNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... A SEGMENT OF THE UPPER TROUGH WILL PUSH THROUGH SUNDAY NIGHT WITH SOME COLD AIR ADVECTION AS THE NORTHERLY GRADIENT TIGHTENS UP LIGHT PRECIPITATION WILL COVER THE REGION EXTENDING INTO A PART OF MONDAY. HIGHS ON SUNDAY WILL BE IN THE 40S WELL NORTH AND NEAR 60 FOR INTERIOR DELAWARE AND NEW JERSEY. SUNDAY NIGHTS LOWS WILL FALL TO AROUND 25 IN THE POCONOS AND NEAR 40 ON THE BEACHES. && .LONG TERM /MONDAY THROUGH SATURDAY/... UNSEASONABLY COOL PERIOD BEGINNING MONDAY AS HIGHS REMAIN IN THE 40S NORTH TO 50S MOST AREAS. THE WINDS WILL BE GUSTY SO ITLL SEEM MUCH COLDER. THE DEEP TROUGH DIGS DOWN TO THE SOUTHEAST STATES AND OFFSHORE TUESDAY NIGHT. MEANWHILE THE UPPER RIDGE BUILDS IN TO THE NORTHEAST AND THE SURFACE HIGH COVERS THE REGION. THE DEEP TROUGH THAT MOVED SOUTHEAST IS SPAWNING A SURFACE LOW THAT WILL TRACK NORTH INTO THE GULF OF MAIN BY FRIDAY. THE AFFECTS WILL PROBABLY BE MORE OF AN OCEAN EVENT WHILE BIG NICE WEATHER HIGH PRESSURE IS OVER LAND. TEMPERATURES CLIMB BACK INTO THE 70S FOR INTERIOR SECTIONS BUT HIGHER ELEVATIONS AND ON SHORE FLOW WILL KEEP TEMPERATURES DOWN. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... THE COLD FRONTAL ZONE WAS MOVING ACROSS THE AREA THIS EVENING. A WIND SHIFT LINE WILL MOVE OFF TO THE EAST AROUND OR JUST AFTER MIDNIGHT. SC CIGS HAVE MOVED OFF TO THE S AND E, LEAVING THINNING AC AND CI FOR MUCH OF THE AREA FOR THE REMAINDER OF TONIGHT. BUFKIT AND MOS GUIDANCE ARE IN CONCERT IN SHOWING VFR CEILINGS IN AN UNSTABLE COOL FLOW WITH THE APPROACH AND PASSAGE OF THE UPPER TROUGH SUNDAY. CEILINGS WERE KEPT BROKEN FOR NOW, BUT MOS WAS INDICATING OVERCAST CONDITIONS. FOR THE OUTLOOK, MONDAY LOOKS TO BE THE BRIDGE TO A PROLONGED PERIOD OF FAIR WEATHER TUESDAY AND LASTING PERHAPS INTO THE LATTER PART OF THE COMING WEEK AS HIGH PRESSURE RIDGES OVER THE AREA. && .MARINE... THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED ON THE OCEAN UNTIL 4 AM, MAINLY FOR SEAS, ALTHOUGH SOME GUSTS TO 25 KNOTS WILL OCCUR IN THE IMMEDIATE POST-FRONTAL ENVIRONMENT. THE ADVISORY ON THE BAY HAS BEEN DROPPED. COLDER AIR ARRIVING SUNDAY NIGHT MAY CREATE MORE SMALL CRAFT ADVISORY GUSTS, SO, WHEN THE CURRENT FLAG EXPIRES, ANOTHER ONE MAY BE NEEDED FOR SUNDAY NIGHT AND INTO MONDAY. BEYOND MONDAY, A RIDGE OF HIGH PRESSURE SHOULD SETTLE THINGS DOWN FOR A SPELL OF FINE BOATING OR FISHING WEATHER THROUGH THE MIDDLE OF THE COMING WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...EBERWINE/RPW NEAR TERM...EBERWINE/STAUBER SHORT TERM...EBERWINE LONG TERM...EBERWINE AVIATION.../RPW MARINE.../RPW
Hazardous weather outlook, Apr 12, 4:09 AM EDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 AM EDT SAT APR 12 2008 DEZ001-MDZ008-012-NJZ001-007>010-012>020-022-025>027-PAZ054-055- 060>062-067>071-131000- NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 409 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE REGION TODAY. WIND GUSTS TO AROUND 40 MPH, SMALL HAIL, FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THE STRONGEST STORMS. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD BE SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ021-023-024-131000- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 409 AM EDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE GREATER CHANCES WILL BE ACROSS THE DELMARVA AND SOUTHWARD. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WOULD BE DAMAGING WINDS. EVEN IF SEVERE THUNDERSTORMS DO NOT OCCUR, SOME SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MIGHT BE NEEDED THIS AFTERNOON. ANZ430-431-450>455-131000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 AM EDT SAT APR 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
In the hours before
Special weather statement, Apr 12, 7:00 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 700 PM EDT SAT APR 12 2008 DEZ002-003-MDZ019-020-NJZ021-023-024-130000- ATLANTIC COASTAL CAPE MAY-CAPE MAY-CAROLINE-CUMBERLAND-INLAND SUSSEX- KENT-TALBOT- 700 PM EDT SAT APR 12 2008 ...SCATTERED THUNDERSTORMS WILL AFFECT EXTREME SOUTHERN NEW JERSEY, SOUTHERN DELAWARE AND ALSO TALBOT AND CAROLINE COUNTIES IN MARYLAND... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS EXTENDING FROM 27 MILES SOUTH OF VINELAND TO 26 MILES SOUTH OF DOVER TO 77 MILES SOUTHWEST OF DOVER...MOVING EAST AROUND 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE AS THEY MOVE OFF THE COAT THROUGH 8 PM. LOCALLY HEAVY RAIN IS POSSIBLE FROM ANY OF THE SHOWERS OR THUNDERSTORMS. RNS
Special weather statement, Apr 12, 7:32 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 732 PM EDT SAT APR 12 2008 NJZ021>026-130015- ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-CUMBERLAND- 732 PM EDT SAT APR 12 2008 ...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY...CUMBERLAND AND OCEAN COUNTIES... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF VINELAND...MOVING NORTHEAST AT 54 MPH. THE THUNDERSTORM WILL BE NEAR CORBIN CITY...ESTELL MANOR AROUND 740 PM...SOMERS POINT...OCEAN CITY AROUND 745 PM... NORTHFIELD...LINWOOD...MARGATE CITY...LONGPORT AROUND 750 PM... PLEASANTVILLE AND ABSECON AROUND 755 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WINDS COULD GUST TO 40 MPH. RNS
Special weather statement, Apr 12, 9:03 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 903 PM EDT SAT APR 12 2008 MDZ012-015-019-020-130200- CAROLINE-KENT-QUEEN ANNES-TALBOT- 903 PM EDT SAT APR 12 2008 ...SCATTERED THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SCATTERED THUNDERSTORMS 55 MILES WEST OF DOVER...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR STEVENSVILLE...CHESTER AROUND 915 PM...QUEENSTOWN...GRASONVILLE AROUND 930 PM... CENTREVILLE...QUEEN ANNE AROUND 945 PM...GOLDSBORO AND HENDERSON AROUND 1000 PM. VERY HEAVY RAIN MAY FALL FROM THIS STORM ALONG WITH GUSTY WINDS TO 40 MPH. RNS
Special weather statement, Apr 12, 9:37 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 937 PM EDT SAT APR 12 2008 DEZ002>004-NJZ013-014-016>027-130300- ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAMDEN-CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-CUMBERLAND-DELAWARE BEACHES-EASTERN MONMOUTH-GLOUCESTER- INLAND SUSSEX-KENT-NORTHWESTERN BURLINGTON-OCEAN-SALEM- SOUTHEASTERN BURLINGTON-WESTERN MONMOUTH- 937 PM EDT SAT APR 12 2008 ...SCATTERED THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM AROUND 15 MILES SOUTH OF TRENTON NEW JERSEY TO 25 MILES WEST OF DOVER DELAWARE...MOVING EAST AT 35 MPH. THE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE OFF THE COAST THROUGH 11 PM. BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY SHOWERS OR THUNDERSTORMS. RNS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:00 PM EDT | Special Marine Warning | PHI | 90 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.